Research Repository

ON THE IMPACT OF HETEROGENEITY ON INDETERMINACY*

Ghiglino, Christian and Olszak-Duquenne, Marielle (2005) 'ON THE IMPACT OF HETEROGENEITY ON INDETERMINACY*.' International Economic Review, 46 (1). pp. 171-188. ISSN 0020-6598

Full text not available from this repository.

Abstract

Some recent research indicates that the occurrence of indeterminacy in models with externalities may be overstated because these models ignore agents' heterogeneity. We consider a neoclassical two-sector growth model with technological externalities. Agents are heterogeneous with respect to their shares of the initial stock of capital and in labor endowments. We find that the sign of the effect of inequality on indeterminacy is not pinned down by the standard properties of preferences. However, when the inverse of absolute risk aversion is a convex (respectively concave) function, homogeneity (heterogeneity) tends to neutralize the external effects and eliminate indeterminacy.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Economics, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 16 Jul 2012 19:27
Last Modified: 15 Jan 2022 00:40
URI: http://repository.essex.ac.uk/id/eprint/3010

Actions (login required)

View Item View Item